MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM RED72 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM RED72 REPERFUSION CATHETER; NRY
Catalog Number RED72SDKIT
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Thromboembolism (2654)
Date of Event 03/26/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been returned, and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the distal m1 segment of the middle cerebral artery (mca) using a penumbra system red 72 silver reperfusion catheter (red72 silver) and a penumbra engine (engine).The physician advanced the red72 silver to the face of the clot and initiated aspiration.During the first pass, the physician noticed that there was no flow into the canister so the red72 silver was removed.Upon removal, the the red72 was found to be ovalized with clot in its distal tip and was removed from the procedure.Subsequently, a small clot was identified to have embolized in the m3 and was too distal to aspirate.A microcatheter was then used to deliver a thrombolytic agent (alteplase) and the procedure was completed.There was no additional adverse effect reported.
 
Additional Manufacturer Narrative
Evaluation of the returned penumbra system red 72 silver reperfusion catheter (red72 silver) confirmed that the catheter was ovalized.This type of damage is consistent with the forcefully pinching, gripping, or manipulating the catheter near the hub of the parent device.Based on the reported complaint, the root cause of ovalization could not be determined.Penumbra devices are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.

Brand Name
PENUMBRA SYSTEM RED72 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key24987442
Report Number3005168196-2026-00147
Device Sequence Number9698617
Product Code NRY
UDI-Device Identifier00815948029996
UDI-Public00815948029996
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K211654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberRED72SDKIT
Device Lot NumberF00017136
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2026
Supplement Date Received by Manufacturer05/06/2026
Initial Report FDA Received Date04/24/2026
Supplement Report FDA Received Date05/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale